MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J463G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: * is this device or samples from the same lot available for analysis? if yes, to whom should the shipper kit be sent? (please provide contact name, department, street address including zip, no po box please, email address, and phone number) yes, we do still have the patrial box and the full unopened box with the same lot number here in hospital.The shipper kit can be sent to hospital manager, email and phone number is see attached email.* please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) external person is sd, inventory manager * please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Has not been shipped yet, haven't received shipping label for return yet.
 
Event or Problem Description
It was reported an animal underwent an unknown veterinary procedure on (b)(6)2024 and suture was used.During the procedure, it was reported by the distributor per customer that the 3 have been used from one box, needle tip breaking off, product defective (clinic wants to return 2 boxes).There was no patient consequences.The device is available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: ¿ can you please clarify if the device(s) are still available for evaluation? yes they are still available ¿ if yes, please clarify how many products are available to be returned and to who and where can a return kit be send for recollection? i have one opened box with approximately 3 missing and one unopened box.A return kit can be sent *address provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 3/12/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information.H3 investigational summary: the product was returned to ethicon for evaluation.One sealed box with twelve representative unopened samples and one open box with two representative unopened samples were received for analysis.Upon initial inspection of the samples, no external damages were observed on the external packets.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area were noted to be as expected.The tip and body of the needles were examined under magnification and no defects or needle breakage were found.In addition, the samples were tested by resistance test to needle and met the requirements.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL CT BRD VIO 18IN 5-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20914008
Report Number2210968-2024-13324
Device Sequence Number20789720
Product Code GAM
UDI-Device Identifier10705031040137
UDI-Public(01)10705031040137(17)290731(10)102MAL
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ463G
Device Lot Number102MAL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer01/20/2025
02/13/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date01/30/2025
03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown